MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. CARR-LOCKE - INJECTION NEEDLE

UNITED STATES ENDOSCOPY GROUP, INC. CARR-LOCKE - INJECTION NEEDLE
Model Number 711811
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) for the subject lot was reviewed and no issues were noted.A review of complaint records for the subject lot was reviewed and confirmed this to be an isolated event.Steris offered in-service training on the proper use and operation for the carr locke injection needle however, user facility declined.User facility personnel confirmed that during pre-testing of the device prior to use during the patient procedure, no issues were noted with the function or operation of the carr locke injection needle.The instructions for use states, "carefully remove the tip protector from the distal tip of the needle.Actuate the proximal luer back and forth, visually observing the needle being adequately advanced from the device's distal end.The spring-loaded handle assists in needle retraction; however, always visually check the retraction as well.Note: do not stretch the device because stretching may cause the needle projection length to be altered.Do not attempt to actuate the injection needle with the catheter in a straightened position.The injection needle has been engineered and manufactured with a specific "preload" that is necessary to assure the full projection and full retraction of the needle from the distal hub when the device is in very tortuous configurations." steris requested the device subject of the reported event be sent back for evaluation.Investigation of this event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that during a patient procedure the luer lock connection on their carr locke injection needle broke off subsequently causing injection media to contact an employee.User facility personnel utilized another carr locke injection needle, and the procedure was completed successfully.No report of injury.
 
Additional Manufacturer Narrative
The user facility returned three devices for evaluation.Review of the first device found that the luer was broken in pieces.The luer on the second device was cracked in multiple places.The third device was evaluated, and no issues were noted; the device appeared to have not been used.Further evaluation results determined that the customer had utilized histoacryl (type of glue) with the carr-locke - injection needle.Based on the description provided by the customer, it is likely that the glue dried and would not go through the needle; with the conjunction of not using a luer lock syringe, it caused back pressure subsequently causing the reported event to occur (nurse being sprayed).Evaluation results also determined that the device was over-rotated with force which caused the luers to break.

Brand Name
CARR-LOCKE - INJECTION NEEDLE
Common Device Name
INJECTION NEEDLE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key18715008
Report Number1528319-2024-00011
Device Sequence Number18119488
Product Code FCG
UDI-Device Identifier00724995180881
UDI-Public00724995180881
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number711811
Device Catalogue Number711811
Device Lot Number4720589
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown